Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

On the notion of geometry over $ \mathbb{F}_1$


Authors: Alain Connes and Caterina Consani
Journal: J. Algebraic Geom. 20 (2011), 525-557
Published electronically: December 8, 2010
MathSciNet review: 2786665
Full-text PDF

Abstract | References | Additional Information

Abstract: We refine the notion of variety over the ``field with one element'' developed by C. Soulé by introducing a grading in the associated functor to the category of sets, and show that this notion becomes compatible with the geometric viewpoint developed by J. Tits. We then solve an open question of C. Soulé by proving, using results of J. Tits and C. Chevalley, that Chevalley group schemes are examples of varieties over a quadratic extension of the above ``field''.


References [Enhancements On Off] (What's this?)

  • 1. E. Artin, Geometric algebra, Wiley Classics Library, John Wiley & Sons, Inc., New York, 1988. Reprint of the 1957 original; A Wiley-Interscience Publication. MR 1009557
  • 2. J.-B. Bost and A. Connes, Hecke algebras, type III factors and phase transitions with spontaneous symmetry breaking in number theory, Selecta Math. (N.S.) 1 (1995), no. 3, 411–457. MR 1366621, 10.1007/BF01589495
  • 3. C. Chevalley, Sur certains groupes simples, Tôhoku Math. J. (2) 7 (1955), 14–66 (French). MR 0073602
  • 4. Claude Chevalley, Certains schémas de groupes semi-simples, Séminaire Bourbaki, Vol. 6, Soc. Math. France, Paris, 1995, pp. Exp. No. 219, 219–234 (French). MR 1611814
  • 5. Claude Chevalley, Classification des groupes algébriques semi-simples, Springer-Verlag, Berlin, 2005 (French). Collected works. Vol. 3; Edited and with a preface by P. Cartier; With the collaboration of Cartier, A. Grothendieck and M. Lazard. MR 2124841
  • 6. Alain Connes, Trace formula in noncommutative geometry and the zeros of the Riemann zeta function, Selecta Math. (N.S.) 5 (1999), no. 1, 29–106. MR 1694895, 10.1007/s000290050042
  • 7. A. Connes, C. Consani, Schemes over $ \mathbb{F}_1$ and zeta functions (preprint) arXiv: 0903.2024v2 [mathAG].
  • 8. Alain Connes, Caterina Consani, and Matilde Marcolli, Noncommutative geometry and motives: the thermodynamics of endomotives, Adv. Math. 214 (2007), no. 2, 761–831. MR 2349719, 10.1016/j.aim.2007.03.006
  • 9. A. Connes, C. Consani, M. Marcolli, The Weil proof and the geometry of the adeles class space, ``Algebra, Arithmetic and Geometry - Manin Festschrift'', Progress in Mathematics, Birkhäuser (2010); arXiv: 0703.392.
  • 10. A. Connes, C. Consani, M. Marcolli, Fun with $ \mathbb{F}_1$, Journal of Number Theory 129 (2009) 1532-1561.
  • 11. Alain Connes and Matilde Marcolli, Noncommutative geometry, quantum fields and motives, American Mathematical Society Colloquium Publications, vol. 55, American Mathematical Society, Providence, RI; Hindustan Book Agency, New Delhi, 2008. MR 2371808
  • 12. Caterina Consani and Matilde Marcolli, Quantum statistical mechanics over function fields, J. Number Theory 123 (2007), no. 2, 487–528. MR 2301227, 10.1016/j.jnt.2006.12.002
  • 13. Gerard van der Geer, Ben Moonen, and René Schoof (eds.), Number fields and function fields—two parallel worlds, Progress in Mathematics, vol. 239, Birkhäuser Boston, Inc., Boston, MA, 2005. MR 2169269
  • 14. M. Demazure, P. Gabriel, Groupes algébriques
  • 15. M. Demazure, A. Grothendieck, Séminaire de Géométrie Algébrique, Schémas en Groupes.
  • 16. N. Durov, New Approach to Arakelov Geometry, arXiv: 0704.2030.
  • 17. M. J. Shai Haran, Non-additive geometry, Compos. Math. 143 (2007), no. 3, 618–688. MR 2330442, 10.1112/S0010437X06002624
  • 18. James E. Humphreys, Linear algebraic groups, Springer-Verlag, New York-Heidelberg, 1975. Graduate Texts in Mathematics, No. 21. MR 0396773
  • 19. M. Kapranov and A. Smirnov, Cohomology determinants and reciprocity laws Prepublication.
  • 20. Kazuya Kato, Toric singularities, Amer. J. Math. 116 (1994), no. 5, 1073–1099. MR 1296725, 10.2307/2374941
  • 21. Nobushige Kurokawa, Hiroyuki Ochiai, and Masato Wakayama, Absolute derivations and zeta functions, Doc. Math. Extra Vol. (2003), 565–584 (electronic). Kazuya Kato’s fiftieth birthday. MR 2046608
  • 22. Nicholas M. Katz and Barry Mazur, Arithmetic moduli of elliptic curves, Annals of Mathematics Studies, vol. 108, Princeton University Press, Princeton, NJ, 1985. MR 772569
  • 23. Yuri Manin, Lectures on zeta functions and motives (according to Deninger and Kurokawa), Astérisque 228 (1995), 4, 121–163. Columbia University Number Theory Seminar (New York, 1992). MR 1330931
  • 24. Ralf Meyer, On a representation of the idele class group related to primes and zeros of 𝐿-functions, Duke Math. J. 127 (2005), no. 3, 519–595. MR 2132868, 10.1215/S0012-7094-04-12734-4
  • 25. C. Soulé, On the field with one element. Talk given at the Airbeitstagung, Bonn, June 1999.
  • 26. Christophe Soulé, Les variétés sur le corps à un élément, Mosc. Math. J. 4 (2004), no. 1, 217–244, 312 (French, with English and Russian summaries). MR 2074990
  • 27. J. Tits, Sur les analogues algébriques des groupes semi-simples complexes, Colloque d’algèbre supérieure, tenu à Bruxelles du 19 au 22 décembre 1956, Centre Belge de Recherches Mathématiques, Établissements Ceuterick, Louvain; Librairie Gauthier-Villars, Paris, 1957, pp. 261–289 (French). MR 0108765
  • 28. J. Tits, Normalisateurs de tores. I. Groupes de Coxeter étendus, J. Algebra 4 (1966), 96–116 (French). MR 0206117
  • 29. Jacques Tits, Buildings of spherical type and finite BN-pairs, Lecture Notes in Mathematics, Vol. 386, Springer-Verlag, Berlin-New York, 1974. MR 0470099
  • 30. Bertrand Toën and Michel Vaquié, Au-dessous de 𝑆𝑝𝑒𝑐ℤ, J. K-Theory 3 (2009), no. 3, 437–500 (French, with English and French summaries). MR 2507727, 10.1017/is008004027jkt048


Additional Information

Alain Connes
Affiliation: Collège de France, 3 rue d’Ulm, Paris F-75005 France; I.H.E.S. and Vanderbilt University
Email: alain@connes.org

Caterina Consani
Affiliation: Department of Mathematics, The Johns Hopkins University, Baltimore, Maryland 21218
Email: kc@math.jhu.edu

DOI: https://doi.org/10.1090/S1056-3911-2010-00535-8
Received by editor(s): October 13, 2008
Received by editor(s) in revised form: April 3, 2009
Published electronically: December 8, 2010
Additional Notes: The authors are partially supported by the NSF grant DMS-FRG-0652164.

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2016 University Press, Inc.
Comments: jag-query@ams.org
AMS Website